MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Model Number G51795
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook inflation syringe, unknown reference part number.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test could not be performed due to the condition of the returned device.During a visual examination a crack was observed in the catheter approximately 130 cm from the distal end.The pre-loaded wire guide was included in the return.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.It is unknown if the user applied negative pressure and lubrication to the balloon prior to advancement through the endoscope accessory channel.A possible contributing factor to a crack in the catheter is failure to apply lubrication and negative pressure to the balloon prior to advancement.The instructions for use direct the user: ¿apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel.¿ this activity will aid in endoscopic advancement and balloon preservation.The application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use states: ¿to facilitate passage through the endoscope, apply negative pressure to the device.Maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." prior to distribution, all hercules 3 stage wireguided balloons esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.[the user was] dilating a small stricture in the esophagus.[they] performed a staged dilation at 10 mm and 11 mm.When the balloon was inflated to 12 mm, the balloon started to lose pressure and the physician noticed the catheter felt funny and it was removed from the endoscope.The catheter was noted to be broken.The nurse stated the catheter was not kinked, when removed from the package, and states that she partially removed the wire after the broken balloon was removed from the endoscope.She said the wire was left in place during the procedure.A new balloon of the same type was opened to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8443215
Report Number1037905-2019-00144
Device Sequence Number1785211
Product Code KNQ
UDI-Device Identifier00827002517950
UDI-Public(01)00827002517950(17)211203(10)W4152469
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model NumberG51795
Device Catalogue NumberHBD-W-10-11-12
Device Lot NumberW4152469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2019
Initial Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1